MAUDE Adverse Event Report: DEROYAL CIENTIFICA DE LATINOAMERICA, S.R.L. GENERAL PURPOSE PROBE; THERMOMETER, ELECTRONIC, CLINICAL

DEROYAL CIENTIFICA DE LATINOAMERICA, S.R.L. GENERAL PURPOSE PROBE; THERMOMETER, ELECTRONIC, CLINICAL
Model Number 81-020409
Medical Device Problem Codes Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Root cause: after investigation, it was determined the reported issue was due to use error.The product is intended to be used in the esophagus or rectum.Additionally, there is a warning in the instructions for use packaged with the product that "tracheal or bronchial insertion of the probe may cause airway obstruction and may be fatal if uncorrected." corrective action: a corrective action has not been taken due to the root cause determination.A medwatch report was received indicating a general purpose probe (part 81-020409) was found in the right mainstem bronchus during a transesophageal temperature monitoring.The defective device was not returned for evaluation.The reported lot number is not recognized by deroyal; therefore, no work order review could be performed.Product in process was not inspected.None of the potential defects that may appear during the regular manufacturing process are related to the reported issue.The device is intended to be used in the esophagus or rectum.This is identified in the instructions for use, which are packaged with the product.Additionally, the instructions for use also contain the following warning, " tracheal or bronchial insertion of the probe may cause airway obstruction and may be fatal if uncorrected." in the past two years, deroyal has received two internal complaints for the reported part number.However, neither of these complaints was related to the reported issue.The investigation is complete at this time.If new or critical information is received, this report will be updated.
 
Event or Problem Description
A temperature probe was found in the right mainstem bronchus during transesophageal temperature monitoring.

Brand Name
GENERAL PURPOSE PROBE
Common Device Name
THERMOMETER, ELECTRONIC, CLINICAL
Manufacturer (Section D)
DEROYAL CIENTIFICA DE LATINOAMERICA, S.R.L.
global park, box 180-3006
602 parkway, la aurora
heredia, heredia 146
CS  146
MDR Report Key10431547
Report Number9613793-2020-00001
Device Sequence Number13919594
Product Code FLL
UDI-Device Identifier00749756046145
UDI-Public00749756046145
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K925791
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number81-020409
Device Lot Number61377975
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient Weight78